Police alert after school pupils linked to Ecstasy tablets

editorial image

Parents in the Glenrothes area have been urged to be vigilant after the discovery of Ecstasy tablets circulating locally.

Police believe a small number of high school pupils may have taken them – or been present when the drugs were taken.

Police Scotland confirmed today that a man was detained at an address in Muirfield Drive, Glenrothes, in connection with the issue.

Members of the public have been asked to be aware that some of the tablets may still be in circulation the are.

Officers have asked parents to talk to their children and report any information on the sale of drugs.

Sergeant Chris Mutter of Glenrothes Police Station, said: “The effects of ecstasy can be extreme and the consumption of this drug should be avoided at all costs.

“My message to the public is to stay vigilant and report any information on the sale of drugs in their community to police on 101 or anonymously to Crimestoppers.

“I would urge anyone who has taken the tablet and who feels unwell, or knows anyone who appears unwell after taking the substance, to please seek medical treatment as soon as possible.”

Ian Bease of NHS Fife’s Community Safety lead said: “Illegal drug taking at any age can cause serious health problems, but the danger can increase quite dramatically for youths.

“Using Ecstasy (MDMA) can lead to numerous health risks,’’ he said.

‘The first problem is that it’s impossible to tell how pure Ecstasy being supplied will be, which makes it extremely difficult to work out what harm it could lead to.

‘‘Using Ecstasy is likely to raise your heart rate, which can be extremely dangerous. It can make your jaw feel tight and you can become anxious, paranoid or frightened.

“Frequent use can lead to physical health problems with your major organs. Should any young person be found to be suffering from the effects of drug taking, we would urge medical help to be sought immediately.”

Anyone with health concerns is advised to contact NHS 24 via 111 or call 999 in an emergency.